Skip to main content

Restricted Δ-Trees and Reduction Theorems in Multiple-Valued Logics

  • Conference paper
  • First Online:

Part of the Lecture Notes in Computer Science book series (LNAI,volume 2527)

Abstract

In this paper we continue the theoretical study of the possible applications of the Δ-tree data structure for multiple-valued logics, specifically, to be applied to signed propositional formulas. The Δ-trees allow a compact representation for signed formulas as well as for a number of reduction strategies in order to consider only those occurrences of literals which are relevant for the satisfiability of the input formula. New and improved versions of reduction theorems for finite-valued propositional logics are introduced, and a satisfiability algorithm is provided which further generalise the TAS method [1],[5].

Research partially supported by Spanish DGI project BFM2000-1054-C02-02 and Junta de Andalucía project TIC-115.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/3-540-36131-6_17
  • Chapter length: 11 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   139.00
Price excludes VAT (USA)
  • ISBN: 978-3-540-36131-2
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   179.00
Price excludes VAT (USA)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. G. Aguilera, I. P. de Guzmán, M. Ojeda-Aciego, and A. Valverde. Reductions for non-clausal theorem proving. Theoretical Computer Science, 266(1/2):81–112, 2001.

    MATH  CrossRef  MathSciNet  Google Scholar 

  2. S. Aguzzoli and A. Ciabattoni. Finiteness in infinite-valued Lukasiewicz logic. Journal of Logic, Language and Information, 9(1):5–29, 2000.

    MATH  CrossRef  MathSciNet  Google Scholar 

  3. C. Files, R. Drechsler, and M. Perkowski. Functional decomposition of MVL functions using multi-valued decision diagrams. In Proc. ISMVL’97, pages 7–32, 1997.

    Google Scholar 

  4. G. Gutiérrez, I. P. de Guzmán, J. Martínez, M. Ojeda-Aciego, and A. Valverde. Satisfiability testing for Boolean formulas using Δ-trees. Studia Logica, 72:33–60, 2002.

    CrossRef  Google Scholar 

  5. I. P. de Guzmán, M. Ojeda-Aciego, and A. Valverde. Reducing signed propositional formulas. Soft Computing, 2(4):157–166, 1999.

    Google Scholar 

  6. I. P. de Guzmán, M. Ojeda-Aciego, and A. Valverde. Restricted Δ-trees in multiple-valued logics. In AI-Methodologies, Systems, Applications. AIMSA’02. Lect. Notes in Computer Science 2443, 2002.

    Google Scholar 

  7. R. Hähnle. Uniform notation of tableaux rules for multiple-valued logics. In Proc. Intl Symp on Multiple-Valued Logic, pages 238–245. IEEE Press, 1991.

    Google Scholar 

  8. D. Mundici and N. Olivetti. Resolution and model building in the infinite-valued calculus of Lukasiewicz. Theoretical Computer Science, 200:335–366, 1998.

    MATH  CrossRef  MathSciNet  Google Scholar 

  9. N. V. Murray and E. Rosenthal. Improving tableau deductions in multiple-valued logics. In Proc. 21st Intl Symp on Multiple-Valued Logic, pages 230–237. IEEE Press, 1991.

    Google Scholar 

  10. D. Pearce, I. P. de Guzmán, and A. Valverde. Computing equilibrium models using signed formulas. In Proc. 1st Intl Conf on Computational Logic, CL’2000, Lect. Notes in Artificial Intelligence 1861, pages 688–702, 2000.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2002 Springer-Verlag Berlin Heidelberg

About this paper

Cite this paper

de Guzmán, I.P., Ojeda-Aciego, M., Valverde, A. (2002). Restricted Δ-Trees and Reduction Theorems in Multiple-Valued Logics. In: Garijo, F.J., Riquelme, J.C., Toro, M. (eds) Advances in Artificial Intelligence — IBERAMIA 2002. IBERAMIA 2002. Lecture Notes in Computer Science(), vol 2527. Springer, Berlin, Heidelberg. https://doi.org/10.1007/3-540-36131-6_17

Download citation

  • DOI: https://doi.org/10.1007/3-540-36131-6_17

  • Published:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-540-00131-7

  • Online ISBN: 978-3-540-36131-2

  • eBook Packages: Springer Book Archive

We’re sorry, something doesn't seem to be working properly.

Please try refreshing the page. If that doesn't work, please contact support so we can address the problem.